Toxic reaction to local anaesthetics in dentistry

Author - physician: Zdeněk Daněk, MD, PhD, Author - student: Andrea Hajná

The algorithm describes a real situation of a toxic reaction to local anesthetic at the dentist. It generally shows the development from relative overdose to absolute overdose of local anestehticum. The algorithm should thus also contribute to adoptation of important procedures when solving such an acute state.

review-photo

Radek Peřina, MD Dental centre Diente, Brno, Czech Republic

Submitted 3 tests for students in dentistry induce typical situations that may occur with the patient during the examination or treatment in the dental office. After the initial description of the situation is shown projected performance or procedure to determine the correct diagnosis. The following is the treatment in a logical follow-up.  On each other formulated question is always given four answers and only one of them is correct. Student goes through stages of defined problem and repeated wrong answer to sub-question excludes the student from further testing.
The situation referred to in the appropriate tests and professionally correct formulation of questions in the algorithm routine lead the student to the target. Algorithm in this form leaves student better equipped for medical treatment for the same real-life situations.

LARSEN, Reinhard. Anestezie. Vyd. 2. české. Praha: Grada, 2004. ISBN 80-247-0476-5

inserted: 22. 12. 2011 | last modified on: 13. 9. 2019

Back